Alert archive / North Carolina / River Flood Warnings in 2016
River Flood Warning 16, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this river flood warning at Aug 9, 2016, 4:59 AM EDT for Pitt County, North Carolina. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2016, 4:59 AM EDT (08:59 UTC)
- Expired
- Aug 10, 2016, 4:59 AM EDT
- In force
- 24 hr
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
- Flood severity
- Minor
County Pitt County, NC
The radar
The Morehead City radar (KMHX), 93 km from the middle of the area, began a volume at 09:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted.
149
WGUS42 KMHX 090859
FLWMHX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
459 AM EDT TUE AUG 9 2016
...The National Weather Service in Newport has issued a Flood Warning
for the following rivers in North Carolina...
Chicod Creek Near Simpson affecting Pitt County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive vehicles through flooded areas. Most flood deaths occur
in automobiles when people try to drive through flooded areas.
Caution is urged when walking near riverbanks. Flood waters will
weaken the banks making them dangerous.
A followup product will be issued by the National Weather Service a
little later.
&&
NCC147-100859-
/O.NEW.KMHX.FL.W.0016.160809T0859Z-000000T0000Z/
/SIMN7.1.ER.160809T0435Z.160809T0845Z.000000T0000Z.NO/
459 AM EDT TUE AUG 9 2016
The National Weather Service in Newport has issued a
* Flood Warning for
The Chicod Creek Near Simpson.
* until further notice...Or until the warning is cancelled.
* At 4 AM Tuesday the stage was 10.7 feet.
* Flood stage is 10.0 feet.
* Impact...At 10.0 feet...Flooding of low lying areas adjacent to
Mobleys Bridge Road.
&&
LAT...LON 3560 7722 3557 7718 3554 7720 3551 7723
3553 7727 3557 7725
$$1 follow-up statement
743
WGUS82 KMHX 091908
FLSMHX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
308 PM EDT TUE AUG 9 2016
...The Flood Warning is cancelled for the following rivers in North
Carolina...
Chicod Creek Near Simpson affecting Pitt County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive vehicles through flooded areas. Most flood deaths occur
in automobiles when people try to drive through flooded areas.
Stay tuned to developments by listening to NOAA Weather Radio...local
radio...media or cable TV.
&&
NCC147-091938-
/O.CAN.KMHX.FL.W.0016.000000T0000Z-160809T1908Z/
/SIMN7.1.ER.160809T0435Z.160809T0845Z.160809T1720Z.NO/
308 PM EDT TUE AUG 9 2016
The Flood Warning is cancelled for
The Chicod Creek Near Simpson in Pitt County.
* At 2 PM Tuesday the stage was 9.8 feet and falling.
* Flood stage is 10.0 feet.
* Impact...At 10.0 feet...Flooding of low lying areas adjacent to
Mobleys Bridge Road.
&&
LAT...LON 3560 7722 3557 7718 3554 7720 3551 7723
3553 7727 3557 7725
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this river flood warning went out at Aug 9, 3:59 AM EDT, 1 hour earlier.
Area forecast discussion, Aug 9, 3:59 AM EDT, 1 hour before
Area Forecast Discussion National Weather Service Newport/Morehead City NC 359 AM EDT TUE AUG 9 2016 .SYNOPSIS... A stationary front will gradually dissipate as it lifts north of the region today. Atlantic high pressure will build into the area through the weekend. A slow moving cold front will approach the area from the west early next week. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... As of 355 AM Tuesday...Trends in the guidance are for much lower chances for precipitation today, especially after 15Z when current activity moving through the Albemarle Sound region moves out of the area. Remnant frontal boundary is forecast to lift north and dissipate today with much less convergence expected across eastern NC. The subtropical surface/upper ridges are forecast to build west into the Carolinas. 20-40M 5H 24 HR height rises will limit forcing with differential heating of a still very moist airmass the main trigger for convection. Will decrease PoPs to 20-30% after 15Z highest northern zones where consensus of guidance indicates better coverage. Lack of significant shear will again limit storm organization but the atmosphere will become moderately unstable with li's of -5 to -7 and MU CAPES 2500-3000 with PW values around 2" supporting torrential downpours. Highs inland will be around 90 degrees and around 85 at the beaches. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM WEDNESDAY/... As of 355 AM Tuesday...As high pressure surface and aloft builds over the area the depth of moisture will decrease across eastern NC as indicated in forecasts of 1000-5000 MB mean rh. With no mid level shortwave expected to affect the area, the convective cycle should be strongly diurnally driven with mainly dry conditions expected after 00Z. Patchy fog is expected inland due to light winds and moist soils from rains over the past several days. Overnight lows will be in the lower to middle 70s inland and mid to upper 70s beaches. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... As of 3 AM Tuesday...Surface high pressure and ridging aloft will dominate the extended forecast. This will result in near normal summertime temperatures and mainly diurnally driven convection. Wednesday through Friday...Sfc high pressure will be off the Mid- Atlantic coast, while subtropical ridge builds back into the region from the east. The high begins to push farther southeast Friday as an area of low pressure moves into the Great Lakes region. Expect mainly isolated to scattered diurnally driven convection as southerly flow returns back with moist and unstable airmass, but with ridging aloft...this will limit upper level forcing. Highs will be near normal this week; expect highs around 90 inland to mid 80s along the coast. Saturday through Monday...an approaching cold front will start to drop down from the Upper Mississippi valley as a shortwave trough pushes down from the northern plains. This will cause the upper level ridge to begin to break down. Continue to expect diurnally driven isolated to scattered showers and thunderstorms across the region. Models continue to differ with the development of an area of low pressure over the Gulf states. The ECMWF model continues to show the low developing quicker and stronger versus GFS which is slower and weaker. Now, both models agree, the bulk of the moisture will stream well west and north of our area compared to the 08/00z run. Winds will remain SW and will keep temperatures in the low 90s inland to mid/upper 80s along the coast. && .AVIATION /08Z TUESDAY THROUGH SATURDAY/... .Short Term /through 00Z Wednesday/... As of 120 AM Tuesday...Best chance for IFR conditions will be along and north of a boundary located roughly from Hatteras to Kinston. Easterly low level flow in this region should help maintain current low ceilings mainly vicinity of KPGV/KISO. Not expecting any significant precipitation at the TAF sites overnight but patchy light fog is likely with a brief period of MVFR visibilities expected at KOAJ/KEWN. As diurnal heating commences Tuesday could see a brief period of MVFR ceilings in the morning as cumulus clouds develop. Not expecting as much coverage of showers and thunderstorms Tuesday as better conditions shift north. The very moist airmass will continue over eastern NC however, and this should lead to the redevelopment of light fog and/or low ceilings again late Tuesday night. Long Term /Tuesday night through Saturday/... As 3 AM Tuesday...VFR conditions will dominate, outside of isolated to scattered diurnally driven convection through the rest of the period. Cannot rule out early morning low stratus and/or patchy fog each morning as well. && .MARINE... Short Term /through Tuesday/... As of 355 AM Tuesday...Light flow /15 KT or less/ will continue over the waters through tonight as a weak boundary meanders across the waters and finally dissipates. Winds are generally NE/E over the northern areas and SE/S over the southern sections with the flow forecast to become SE all waters this afternoon and tonight. Seas will run 2-4 feet through the period. Long Term /Tuesday night through Saturday/... As of 3 AM Tuesday...Offshore high pressure will dominate the wind flow across our coastal waters. Expect SE below 15 KT will persist through Thursday night with seas mainly around 2-3 FT with some 4 ft near the outer coastal waters south of Cape Hatteras through Wednesday night. The high off the Mid-Atlantic coast will slide farther southeast Friday allowing winds to become more southerly and then southwest Saturday and Sunday. Winds will increase to 10-15 KT Friday as gradient tightens and slowly increase 15-20 kts by Sunday afternoon. Seas will build back 2 to 4 ft Saturday and Sunday. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...None. MARINE...None. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...None. MARINE...None. && SYNOPSIS...JME NEAR TERM...JME SHORT TERM...JME LONG TERM...BM AVIATION...JME/BM MARINE...JME/BM
Hazardous weather outlook, Aug 9, 4:32 AM EDT, 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 432 AM EDT TUE AUG 9 2016 NCZ029-044>047-079>081-090>094-100845- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO- 432 AM EDT TUE AUG 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ095-098-103-104-100845- CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE- 432 AM EDT TUE AUG 9 2016 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 8:00 PM EDT | Tornado Warning | MHX | Hyde | 30 min |
| Aug 8, 8:12 PM EDT | Special Marine Warning | MHX | 33 min | |
| Aug 8, 8:27 PM EDT | Areal Flood Advisory | MHX | Beaufort, Craven, Greene, Jones, Lenoir, Pitt | 63 min |
Nearby
River Flood Warnings in North Carolina, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.